The downside is the worsening side effects, because it is such a toxic therapy. Heidi and I worry a lot about the neuropathy and dizziness.
When you cross your legs and the one leg goes 'to sleep', when you stand your foot is numb, eventually starting to tingle as sensation returns. That's also how neuropathy feels. Anywhere from tingling to numbness. Scary for an athletic, outdoorswoman like Heidi.
The dizziness is new, not experienced with any of Heidi's previous side effects. Last month on a hike, I had to catch Heidi as she started to collapse on the trail from dizziness.
The pain, fatigue, GI upset and mouth sores were there with previous chemotherapies to varying degrees. But the neuropathy and dizziness scare us. We are praying hard that neither worsens and that we'll find supplements that mitigate them both.
But on Heidi's better days, we continue to live life as fully as possible: hiking, participating at church, deepening friendships, gardening, working.
God willing, the side effects will lessen instead of increasing over time.
After all, Heidi's active life four years past Stage 4 diagnosis is a miracle in itself. They expected only one year. I am profoundly grateful for the miracle!
Thank you for your prayers and positive thoughts!